Thunderstorm Wind, McKean
- When
- July 29, 5:20 PM EST
- Where
- McKean County, Ludlow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.733, -78.950
Thunderstorm winds knocked down trees in Ludlow.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 29, 2:00 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT FRI JUL 29 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... SAT PICS DO SHOW THE APPCH OF A FRONT FROM ONT...BUT IT IS WORKING ON SOME REALLY DRY AIR. ALSO...THERE ARE NO STRONG REASONS FOR THE SRN STREAM MOISTURE (AND ASSOCD LIGHT PRECIP IN VA/MD) TO MOVE MUCH FARTHER NORTHWARD...AS TROF AXIS OVERHEAD AND FLOW WILL BEGIN TO FLATTEN OUT LATER THIS EVENING. HOWEVER...WILL KEEP A SLIGHT CHC FOR PRECIP IN THE EXTREME SERN COS FOR THIS EVENING...AS IT WILL BE TOO CLOSE TO TOTALLY REMOVE. TEMPS TONIGHT MUCH LIKE LAST NIGHT...AND PERSISTENCE SHOULD ALSO HOLD FOR SAT MAXES. AS TEMPS GRADUALLY COOL ALOFT...OUR CHANCE FOR A POP-UP THUNDER-SHOWER OR TWO WILL INCREASE EACH AFTN THIS WEEKEND. SO WILL HINT AT THAT BY ADDING IN ISOLD SHRA (NOT TS - YET) TO THE CENTRAL AND EASTERN ZNS FOR SAT AFTN/EVENING. && .LONG TERM (SUNDAY THROUGH FRIDAY)... MAIN CORE OF THE JET STREAM IS FORECAST TO REMAIN NORTH OF THE REGION FROM SUNDAY THROUGH NEXT WEEK WITH WEAK HIGH PRESSURE IN PLACE OVER PA. THIS WILL LEAD TO NEAR NORMAL/SLIGHTLY ABOVE NORMAL TEMPS WITH BELOW NORMAL POPS THROUGH THE PD. WEAK FRONTAL PASSAGES ARE HINTED AT DURING THE PD...NOTABLY TUE INTO WED AND FRIDAY AS SHORTWAVE ENERGY ESCAPES NRN STREAM FLOW OVER SRN CANADA. ANY PCPN ASSOCIATED WITH THESE FRONTS HOWEVER SHOULD BE RELATIVELY SCT AS LOW LEVEL MOISTURE WILL BE LIMITED...ESPECIALLY COMPARED TO THIS PAST WEEK. && .AVIATION... SAME OLD STORY WITH SRN STREAM MOISTURE BEING KEPT JUST OFF TO OUR SOUTH. IT WILL TRY TO WAGGLE NORTH ONCE MORE TONIGHT...BUT CHC OF PRECIP SO LOW THAT I WILL NOT PUT IT IN THE KMDT TAF ATTM. DIFF STORY IN THE CENTRAL MTS...WITH MDT CU ALL OVER THE PLACE THIS AFTN. THESE CLOUDS ARE NOT GROWING VERY TALL DUE TO CAPPING INVERSION/WARMER TEMPS ALOFT. BUT...WITH WEAK RDR ECHOES EVIDENT ALREADY THIS AFTN...WILL INCLUDE A VCSH FOR A FEW HRS AT KAOO. REST OF TERMINALS WILL REMAIN VFR UNTIL FOG STARTS TONIGHT UNDER CLEARING SKIES. WILL NOT SINK ANYONE THO...JUST PUTTING MOST SITES INTO MVFR. CU AGAIN TMRW...WHICH MAY BE MORE WIDESPREAD AND HAVE GREATER CHC FOR PRECIP - BUT NOT CONFIDENT ENUF TO PUT IN A PROB30 OR TEMPO FOR IT IN THE TAFS AT H+23. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...GARTNER AVIATION...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EDT FRI JUL 29 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-300829- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 430 AM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The State College radar (KCCX), 120 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Ludlow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464685.